Once again, thanks Cheeps. You're the only person communicating with me and I really appreciate it.
I admit that I am scared. I do not believe that there is anyway of thwarting significant discomfort, withdrawal and pain. No matter how 'low and slow' the method there is going to be pain. I don't know if it's just me getting older, the fact that I have not felt withdrawal in a long time, other unrelated but uncomfortable symptoms that I have or the feeling of recalling past experiences of withdrawal but I am really dreading it.
It may be purely psychological but I am going to remain on 0.5 mg for a longer time than needed. I have a theory that there may be some brain healing that goes on just below the subjective threshold and by staying on a lower dose in the absence of symptoms it may reduce discomfort down the taper road.
I am pretty sure, based on my past attempts, that I can make it to 0.25 mg before the more profound decent into the seventh circle of hell begins. I am trying to time things so I can go though this phase in the warmer weather where it's easier to go outside...maybe even hit a beach.
It's like planning to become sick. Like knowing when you're going to become debilitated. Most people can't relate to this...lucky folks. I know I am whining. I have it probably better than most I have read about here. Many of us are contending with raising young kids and working demanding full-time jobs while going through a divorce all while going through taper withdrawals. Brave heros all! My child moved out this month at 23 years old, I can take time off as needed, have a very loving supportive spouse...generally I have a good situation I need to be very thankful for that.
So today I hit the cutting board again and reduce to 0.8 mg/day. I make an initial 8 day supply but will extend the duration as needed. I am feeling for the first time some changes...but what's weird is that I am actually feeling BETTER. Very strange but I am laughing and crying and certain parts of my anatomy are 'waking up'. I have read about Burenorphine induced dysphoria and have been thinking I may have been feeling it for a while. I am depressed and less functional than ever. I don't know much about Bupe dysphoria but if I have it, it comes on very slowly and I probably didn't know it was happening. I am sure that the feelings I have are 100% related to my tapering...I can tell, I feel it, I just know it.
Well thanks...I need to start writing much shorter posts! I will say that knowing I have this website I feel like I am more accountable, like I don't want to fail for me and others. And I am grateful for that.
I am a guitar player and am also thankful that I can escape into that world.
I'll read Lemmings' posts, thanks for that.